JAIST Repository >
School of Information Science >
Articles >
Journal Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10119/15101

Title: Shortest Reconfiguration of Sliding Tokens on a Caterpillar
Authors: Yamada, Takeshi
Uehara, Ryuhei
Keywords: independent set
reconfiguration problem
sliding token
Issue Date: 2016-03-29
Publisher: Springer
Magazine name: Lecture Notes in Computer Science
Volume: 9627
Start page: 236
End page: 248
DOI: 10.1007/978-3-319-30139-6_19
Abstract: For given two independent sets I_b and I_r of a graph, the sliding token problem is to determine if there exists a sequence of independent sets which transforms I_b into I_r so that each independent set in the sequence results from the previous one by sliding exactly one token along an edge in the graph. The sliding token problem is one of the reconfiguration problems that attract the attention from the viewpoint of theoretical computer science. These problems tend to be PSPACE-complete in general, and some polynomial time algorithms are shown in restricted cases. Recently, the problems for finding a shortest reconfiguration sequence are investigated. For the 3SAT reconfiguration problem, a trichotomy for the complexity of finding the shortest sequence has been shown; it is in P, NP-complete, or PSPACE-complete in certain conditions. Even if it is polynomial time solvable to decide whether two instances are reconfigured with each other, it can be NP-complete to find a shortest sequence between them. We show nontrivial polynomial time algorithms for finding a shortest sequence between two independent sets for some graph classes. As far as the authors know, one of them is the first polynomial time algorithm for the shortest sliding token problem that requires detours of tokens.
Rights: This is the author-created version of Springer, Takeshi Yamada and Ryuhei Uehara, Lecture Notes in Computer Science, 9627, 2016, 236-248. The original publication is available at www.springerlink.com, http://dx.doi.org/10.1007/978-3-319-30139-6_19
URI: http://hdl.handle.net/10119/15101
Material Type: author
Appears in Collections:b10-1. 雑誌掲載論文 (Journal Articles)

Files in This Item:

File Description SizeFormat
23595.pdf406KbAdobe PDFView/Open

All items in DSpace are protected by copyright, with all rights reserved.


Contact : Library Information Section, Japan Advanced Institute of Science and Technology